MAUDE Adverse Event Report: EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT THEON PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART-VALVE

EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT THEON PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART-VALVE
Model Number 6900PTFX
Medical Device Problem Codes Calcified (1077); Degraded (1153); Fluid/Blood Leak (1250); Gradient Increase (1270); Insufficient Device Problem Information (3190); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject device is not available for evaluation, as it remains implanted in the patient.The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
It was reported that this patient with a 6900ptfx 31mm mitral valve, implanted for five (5) years and seven (7) months, is being evaluated for a valve-in-valve procedure due to unknown reasons.
 
Additional Manufacturer Narrative
Updated sections: b5, b6, b7, h6 component code, health effect - impact code, device code(s), and type of investigation.
 
Event or Problem Description
It was reported that this patient with a 6900ptfx 31mm mitral valve, implanted for five (5) years and seven (7) months, was evaluated for a valve-in-valve due to severe stenosis with moderate-severe regurgitation secondary to thickened leaflets and possible leaflet thrombosis with minimal calcification.He is not candidate, due to concern that the tavr will likely cause left ventricular outflow tract obstruction.The patient is recommended for redo mitral valve replacement with a mechanical valve.Per medical records echo (6/14/2022) showed: bioprosthetic mitral valve with laminar 3 leaflet low-attenuation, thickening predominantly along the basilar to mid leaflets with only a small focus of calcification seen along the inferior leaflet free margin.Given only minimal calcification, these findings could reflect the sequela of leaflet thrombosis.No pedunculated or mobile leaflet vegetation or thrombus is seen.There is 4 mm x 3 mm tiny thrombus adherent to the inferior left lateral wall of the left atrium just above the mitral annulus.
 
Additional Manufacturer Narrative
Updated sections: b5, d4 expiration date, h4, h6 device code(s), type of investigation, investigation findings, and investigation conclusions.The device history record was reviewed and shows that this device met all manufacturing specifications for product release prior to distribution.No issues were identified that would have impacted this event.Tissue degeneration-related structural deterioration, either calcific or non-calcific, are common chronic failure modes for this type of bioprosthetic heart valve.Operational mechanical stress and biological factors are generally believed to be the major contributors to the non-calcific bioprosthetic tissue degeneration.Structural valve deterioration (svd) can, and typically does, lead to chronic central leaks over a period of time.Svd is the most common reason for bioprosthesis explant and encompasses multiple failure modes, including calcification, noncalcific degeneration, dehiscence, cusp thickening or fibrosis, or a combination of these.Such failure modes may occur singularly or concomitantly.Through further investigation, it was determined that the root cause of this event was most likely due to patient related factors.
 
Event or Problem Description
It was reported that this patient with a 6900ptfx 31mm mitral valve, implanted for five (5) years and seven (7) months, was evaluated for a valve-in-valve due to severe stenosis with moderate-severe regurgitation secondary to thickened leaflets and possible leaflet thrombosis with minimal calcification.He is not candidate, due to concern that the tavr will likely cause left ventricular outflow tract obstruction.The patient is recommended for redo mitral valve replacement with a mechanical valve.Per medical records echo (b)(6) 2022 showed: bioprosthetic mitral valve with laminar 3 leaflet low-attenuation, thickening predominantly along the basilar to mid leaflets with only a small focus of calcification seen along the inferior leaflet free margin.Given only minimal calcification, these findings could reflect the sequela of leaflet thrombosis.No pedunculated or mobile leaflet vegetation or thrombus is seen.There is 4 mm x 3 mm tiny thrombus adherent to the inferior left lateral wall of the left atrium just above the mitral annulus.Per follow up with the surgeons office, thrombosis was not confirmed, surgery is schedule in 1 week.

Brand Name
CARPENTIER-EDWARDS PERIMOUNT THEON PERICARDIAL BIOPROSTHESIS
Common Device Name
REPLACEMENT HEART-VALVE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer Contact
reginald santos
1 edwards way
ant 6.1
irvine, CA 92614
9492502731
MDR Report Key14895591
Report Number2015691-2022-06607
Device Sequence Number12021959
Product Code DYE
UDI-Device Identifier00690103163612
UDI-Public(01)00690103163612(17)190628
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P860057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/28/2019
Device Model Number6900PTFX
Device Catalogue Number6900PTFX31
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/08/2022
Supplement Date Received by Manufacturer07/08/2022
08/04/2022
Initial Report FDA Received Date07/01/2022
Supplement Report FDA Received Date08/02/2022
08/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/29/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Life Threatening;
Patient Age62 YR
Patient SexMale